Ask an expert
Question

24 Jan 2006

Time to give up the Pill?
Hi Doc
I'm 41& have been taking the pill for the last 20-odd years. I gave up smoking 4 years ago & don't drink. I have recently noticed that I experience headaches and spotting just before my period is due & even if I cut down on my food intake the weight just REMAINS! Is it time to look for alternative contraception?
Thanks
Answer 276 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

It sounds unlikely that these new symptoms are due to the Pill. The spotting before your period should be investigated with a pap smear and internal examination. If your family is complete, you could consider sterilisation.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.